MAUDE Adverse Event Report: CONMED VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE LKF CANNULA, MANIPULATOR/INJECTOR, UTERIN

CONMED VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE LKF CANNULA, MANIPULATOR/INJECTOR, UTERIN
Catalog Number 60-6085-201A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet returned.
 
Event or Problem Description
The customer reported that the that the 60-6085-201a medium, uterine manipulator, device was being used on an unknown date during a robotic hysterectomy procedure when it was reported ¿we have used this vcare today during one of our cases and after removing the specimen we've noticed the vcare was broken.The green plastic and the balloon were still inside the patient when the handle was removed and had to be removed manually.¿.Further assessment questioning found that the surgery was completed as the vk only came apart once it was removed from the patient.Some of the vk was left in the specimen.Yes, the were removed from the specimen that was taken from the patient.It was removed by hand once the specimen was out of the patient.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned opened device 60-6085-201a lot number 202509221 found that the green cervical cup and uterine balloon were attached to the device.The device worked as intended.No fault was found with this device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 37 complaints, regarding 37 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.A.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage b.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.There are 6 forward components to the vcare cervical elevator retractor.1) intrauterine balloon; 2) cervical cup; 3) vaginal cup; 4) locking assembly 5) thumbscrew; 6) heat shrink.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the that the 60-6085-201a medium,uterine manipulator, device was being used on an unknown date during a robotic hysterectomy procedure when it was reported "we have used this vcare today during one of our cases and after removing the specimen we've noticed the vcare was broken.The green plastic and the balloon were still inside the patient when the handle was removed and had to be removed manually.".Further assessment questioning found that the surgery was completed as the vk only came apart once it was removed from the patient.Some of the vk was left in the specimen.Yes, the were removed from the specimen that was taken from the patient.It was removed by hand once the specimen was out of the patient.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE LKF CANNULA, MANIPULATOR/INJECTOR, UTERIN
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key24697640
Report Number1320894-2026-00072
Device Sequence Number13289336
Product Code LKF
UDI-Device Identifier10653405003793
UDI-Public(01)10653405003793(17)270922(10)202509221
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6085-201A
Device Lot Number202509221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic